BlackBoxRX
 
We highly recommend enabling Javascript while using the BlackBoxRX site.

Canagliflozin/Metformin (alert removed 9/2020)

Lactic Acidosis

  • Lactic acidosis is a rare but serious complication that can occur due to metformin accumulation. The risk increases with conditions such as renal impairment, sepsis, dehydration, excess alcohol intake, hepatic impairment, and acute congestive heart failure.
  • The onset is often subtle, accompanied only by nonspecific symptoms such as malaise, myalgias, respiratory distress, increasing somnolence, and nonspecific abdominal distress.
  • Laboratory abnormalities include low pH, increased anion gap, and elevated blood lactate.
  • If lactic acidosis is suspected, INVOKAMETĀ® should be discontinued and the patient hospitalized immediately [see Warnings and Precautions (5.1)].

Patient Counseling Information

Medication Guides

Patient Medication Guide

Package Inserts

Canagliflozin/Metformin

Additional Information

PubMed - INVOKAMET

Updated September 2020